T Nation

Need Help. Bad Reaction to Testosterone

Hello All,

I am 31 years old with low testosterone and i have been trying to get on T replacement therapy since earlier this year but having really bad reactions to all forms of therapy i have tried so far. Initially my doc prescribed me with T. ethanate 150mg/week and HCG 400iu 3x a week. Immediately after taking the first shot of T i started to feel pretty bad. I get dry lips, very jittery and anxious, eczema flareups on face, tightness in chest, irritable. After a a day or two of the shot the symptoms subsided. Then i added in the HCG shots that week and again had the same sort of reaction.

Anyway i persisted for a couple of weeks thinking it would get better but things were getting worse and i started to have high e2 symptoms as well, like nipple sensitivity and increased urination frequency. It was clear that i couldn’t continue so i talked to my doc about it and he asked me to stop the T and continue with HCG only.

So i tried HCG only for a week but even going as low as 100iu still had very bad side effects so i had to stop that as well.

So now the doc thinking that i was allergic to some fillers in the injectables had me try Natesto nasal gel 2x a day. I have only taken a couple doses so far and having the same type of allergic reaction. I would say it is even worse than the injectable.

So i am really perplexed as to what is going on with me. Could it be possible that i am allergic to testosterone itself? I have done a lot of search on the internet to see if anyone else had similar issues but found very little information. Anyway i am not sure what to do next and would really appreciate any advise.

Low T symptoms
Low libido, ED, depression, anxiety, memory problems, lack of muscle mass, fatigue.

Other health issues
eczema, seborrheic dermatitis
I developed really bad food intolerance issues with gluten and dairy around 7 years ago and this was about the same time my low T symptoms started getting bad.

Blood work done prior to any TRT

Thyroid Stimulating Hormone [TSH] 2.62 (0.32-4.00 mIU/L)
Thyroxine Free [Free T4] 15 (9-19 pmol/L)
Triiodothyronine Free [Free T3] 4.1 (3.1-6.2 pmol/L)

Follicle Stimulating Hormone [FSH] 3.3 (1.0-8.0 IU/L)
Luteinizing Hormone [LH] 2.5 (1.0-7.0 IU/L)
Prolactin 7.9 (4.0-19.0 ug/L)
Estradiol <40 (<162 pmol/L)
Dehydroepiandrosterone [DHEA-S] 8.1 (< 15.0 umol/L)

Testosterone 8.9 (8.4 - 28.8 nmol/L)
Testosterone Bioavailable 5.7 (3.6 - 11.2 nmol/L)
Testosterone Free 295 (196-636 pmol/L)
25-Hydroxyvitamin D 157 (75 - 250 nmol/L)
Dihydroxytestosterone 2432 (860 - 3406 pmol/L)

Well your problem is your baseline labs are inadequate, failure to run SHBG levels is a sign you’re dealing with an incompetent doctor. Protocols are designed around SHBG levels, dosages and frequency of injections. If SHBG is lower than your protocol is wrong and you won’t feel well.

Do you inject 150mg in one injection or are you splitting 2-3 times per week? You can’t just inject testosterone and expect to magically feel better, you must have a protocol designed around your labs. In any case you’re having problems and your doctor most likely doesn’t know what to do to help you.

Suggests you have might have slightly elevated rT3 which might explain somewhat elevated TSH. Also you might be iodine deficient, do you consume iodized salt? What are your body temperatures upon waking and 12-2pm using glass thermometer? See thyroid sticky.

You sound very similar to what I have been experiencing the last week. I agree your dealing with incompetent people. I have been on for 2 years and only a few lab test. I started with Cypianate for the first year. They looked at my labs and decided it wasn’t going up enough so they switched me to Test Enanthate 225 I also was taking HCG injections 3 times per week. They had my dose spit so 2 shots per week. I noticed while on the enanthate I became angry at times and extremely jealous, until the end of the week and then it would all start again.

This past week they decided to not split my dose any longer. Last Sunday I injected all my T in one dose. This sent my hormones absolutely crazy. I was never told anything about estrogen levels I was never given education on whatnto watch for I just took the shots as directed. This past week has been hell I was on an adrenaline rush I could not come down from. I had constant thoughts my wife was cheating I was crying one minute and mad the next.

Lucky for me a family friend who is a Nurse Practitioner for a T clinic knew exactly what was going on. I was estrogen dominant and had to big a dose of T all at the same time. She suspects I have been estrogen dominant due to not being monitored properly. She gave me progesterone and zinc to help rid some of the estrogen that was flooding me. All I can say is this is nothing to mess with. I have appointments scheduled this week with a clinic that actually monitors and cares about my well being. Do yourself a favor and find someone who will monitor and educate you. Do not make the same mistakes I made

Yes i did notice that SHBG test was missing. I am going to get that done next time i do bloodwork.
I will also get iodine tested and measure temperatures.
The protocol was supposed to be 150mg 1x week, 400iu HCG 3x a week for a month and then do bloodwork and adjust. However even after the first T shot i had very strong adverse reactions almost immediately after so i couldn’t make it to the one month mark to get my blood work done again. Also same thing with the nasal gel, adverse reaction even with a single dose.

Have you got any allergies mate? I’m allergic to all sorts of stuff and can’t have various injections due to them. It could be the compound that the test is in that you’re allergic to.

Sorry to hear about your experience. You at least seem to be tolerating the inejctions but having issues with estrogen control, i have not even been able to make it that far. The doctor i am going to right now is the most reputable TRT specialist in my area. I don’t really have a lot of better options outside of this. I was meant to get follow up blood work after a month on TRT but i had immediate adverse reactions after taking T shots or nasal gel so i had to drop it before getting to the one month mark.

Some guys break out in flushing and hot flashes thinking it’s a reaction to the medicine when they first start TRT, it’s you freaking out do to the needle puncturing your skin. It can cause all sorts of anxiety and panic attacks and even cause problems with sleep.

If it’s an allergic reaction you can change the oils used in the T cypionate, cottonseed or sesame seed oils. One injection a week is reserved for really high SHBG guys, most do well on two injections a week.

I don’t have any real allergies to any chemicals, at least that i know of. I haven’t had any problems with other injections in the past.
I am thinking it is some sort of allergy to the fillers as well but it seems really weird that i seem to be having the same kind of reaction to the T shots, the HCG alone and even the nasal gel. I would imagine that the only ingredient those three have in common is the testosterone. Also from what I’ve read an allergic reaction would usually cause swelling at the injection site but i didn’t have that at all.

1 Like

Being given a massive single 150mg injection can be a problem for someone who has been low for a long time. You need a more reasonable dosage of 50mg twice weekly and increases given over a period of several months until you find your sweat spot.

Nowhere have you mentioned anything about an AI to help control estrogen, testosterone together with HCG can become a beast for excess estrogen. To make matters worse, you don’t have access to the correct estrogen testing in your country forcing you to base your AI doing off how you feel.

When men get high estrogen they become moody, angry bitches.